Vol. 309, No. 1, 2020

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 311: 1
Vol. 310: 1  2
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Lower regularity solutions of the biharmonic Schrödinger equation in a quarter plane

Roberto de A. Capistrano-Filho, Márcio Cavalcante and Fernando A. Gallego

Vol. 309 (2020), No. 1, 35–70
DOI: 10.2140/pjm.2020.309.35

We deal with the initial-boundary value problem of the biharmonic cubic nonlinear Schrödinger equation in a quarter plane with inhomogeneous Dirichlet–Neumann boundary data. We prove local well-posedness in the low regularity Sobolev spaces by introducing Duhamel boundary forcing operator associated to the linear equation in order to construct solutions in the whole line. With this in hand, the energy and nonlinear estimates allow us to apply the Fourier restriction method, introduced by J. Bourgain, to obtain our main result. Additionally, we discuss adaptations of this approach for the biharmonic cubic nonlinear Schrödinger equation on star graphs.

biharmonic Schrödinger equation, initial-boundary value problem, local well-posedness, quarter plane
Mathematical Subject Classification 2010
Primary: 35A07, 35C15, 35G15, 35G30, 35Q55
Received: 23 December 2018
Revised: 29 December 2019
Accepted: 25 July 2020
Published: 26 December 2020
Roberto de A. Capistrano-Filho
Universidade Federal de Pernambuco
Recife, PE
Márcio Cavalcante
Universidade Federal de Alagoas (UFAL)
Maceió, AL
Fernando A. Gallego
Universidad Nacional de Colombia, Sede Manizales